Israel Journal of Mathematics

, Volume 104, Issue 1, pp 17–27 | Cite as

Smooth functions onc 0



We show that every Fréchet differentiable real function onc 0 with locally uniformly continuous derivative has locally compact derivative. Among the corollaries we obtain that there exists no surjectiveC 2 smooth operator fromc 0 onto an infinite dimensional space with nontrivial type.


Banach Space Continuous Derivative Infinite Dimensional Space Separable Subspace Disjoint Block 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R. Aron,Compact polynomials and compact differentiable mappings between Banach spaces, inSeminaire Pierre Lelong, 1974–1975, Lecture Notes in Mathematics524, Springer-Verlag, Berlin, 1976.CrossRefGoogle Scholar
  2. [2]
    S.M. Bates,On smooth, nonlinear surjections of Banach space, to appear.Google Scholar
  3. [3]
    C. Bessaga and A. Pelczynski,Spaces of continuous functions (IV), Studia Mathematica19 (1960), 53–62.MathSciNetMATHGoogle Scholar
  4. [4]
    R. Deville, G. Godefroy and V. Zizler,Smoothness and Renormings in Banach Spaces, Monograph Surveys in Pure and Applied Mathematics64, Pitman, London, 1993.MATHGoogle Scholar
  5. [5]
    J. Farmer and W.B. Johnson,Polynomial Schur and polynomial Dunford-Pettis properties, Contemporary Mathematics144 (1993), 95–105.MathSciNetGoogle Scholar
  6. [6]
    P. Hájek,On C 2-smooth norms on c 0, Mathematica, to appear.Google Scholar
  7. [7]
    P. Hájek,Analytic renormings of C(K) spaces, Serdica Mathematical Journal22 (1996), 25–28.MATHGoogle Scholar
  8. [8]
    R.G. Haydon,Normes et partitions de l’unite indefiniment differentiables sur certains espaces de Banach, Comptes Rendus de l’Académie des Sciences, Paris315 (1992), 1175–1178.MathSciNetMATHGoogle Scholar
  9. [9]
    E. Lacey,The Isometric Theory of Classical Banach Spaces, Springer-Verlag, Berlin, 1974.MATHGoogle Scholar
  10. [10]
    E. Michael and A. Pelczynski,Separable Banach spaces which admitn approximations, Israel Journal of Mathematics4 (1966), 189–198.CrossRefMathSciNetMATHGoogle Scholar
  11. [11]
    A. Pelczynski,A theorem of Dunford-Pettis type for polynomial operators, Bulletin of the Polish Academy of SciencesXI (1963), 379–386.MathSciNetGoogle Scholar
  12. [12]
    H. Torunczyk,Smooth partitions of unity on some nonseparable Banach spaces, Studia Mathematica46 (1973), 43–51.MathSciNetMATHGoogle Scholar

Copyright information

© Hebrew University 1998

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of AlbertaEdmontonCanada

Personalised recommendations